Alert archive / Alabama / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 196, NWS Birmingham, AL

August 20, 2020Etowah County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Aug 20, 2020, 6:29 PM CDT for Etowah County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 20, 2020, 6:29 PM CDT (23:29 UTC)
Expired
Aug 20, 2020, 6:56 PM CDT
In force
27 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Etowah County, AL

The radar

The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2020-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2020-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-242 J/kg
Mixed-layer LCL
1018 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

288 
WUUS54 KBMX 202329
SVRBMX
ALC055-210015-
/O.NEW.KBMX.SV.W.0196.200820T2329Z-200821T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Birmingham AL
629 PM CDT Thu Aug 20 2020

The National Weather Service in Birmingham has issued a

* Severe Thunderstorm Warning for...
  Northwestern Etowah County in northeastern Alabama...

* Until 715 PM CDT.

* At 629 PM CDT, a severe thunderstorm was located near Aurora, or
  near Attalla, moving northwest at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Boaz, Sardis City, Altoona, Walnut Grove, Aurora, Howelton,
  Mountainboro, Gallant, Rockledge and Ramsey.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3419 8603 3397 8616 3398 8619 3399 8620
      3398 8623 3401 8633 3406 8633 3410 8630
      3418 8619 3419 8617 3419 8611 3420 8610
      3420 8607
TIME...MOT...LOC 2329Z 113DEG 7KT 3408 8617 

HAIL...1.00IN
WIND...60MPH
 
$$

89^GSatterwhite
2 follow-up statements
664 
WWUS54 KBMX 202346
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
646 PM CDT Thu Aug 20 2020

ALC055-210015-
/O.CON.KBMX.SV.W.0196.000000T0000Z-200821T0015Z/
Etowah AL-
646 PM CDT Thu Aug 20 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR NORTHWESTERN ETOWAH COUNTY...

At 646 PM CDT, a severe thunderstorm was located over Aurora, or 7
miles southwest of Boaz, moving northwest at 10 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Boaz, Sardis City, Walnut Grove, Aurora and Mountainboro. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3417 8611 3410 8613 3405 8621 3403 8625
      3408 8632 3410 8630 3418 8619 3419 8617
      3419 8614
TIME...MOT...LOC 2346Z 115DEG 8KT 3411 8622 

HAIL...0.88IN
WIND...60MPH
 
$$

89^GSatterwhite
056 
WWUS54 KBMX 202356
SVSBMX

Severe Weather Statement
National Weather Service Birmingham AL
656 PM CDT Thu Aug 20 2020

ALC055-210006-
/O.CAN.KBMX.SV.W.0196.000000T0000Z-200821T0015Z/
Etowah AL-
656 PM CDT Thu Aug 20 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ETOWAH COUNTY IS
CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However gusty winds and
heavy rain are still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Birmingham.

LAT...LON 3417 8611 3410 8613 3405 8621 3403 8625
      3408 8632 3410 8630 3418 8619 3419 8617
      3419 8614
TIME...MOT...LOC 2353Z 113DEG 7KT 3412 8624 

$$

89^GSatterwhite

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:53 PM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Aug 20, 2:53 PM CDT, 3 hours 36 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
253 PM CDT Thu Aug 20 2020

.UPDATE...
Long Term Update.

&&

.SHORT TERM...
/Updated at 1155 AM CDT Thu Aug 20 2020/

As noted in the previous forecast, most of the afternoon forecast
is being driven by two separate features, the upper trough to our
west and the weak surface boundary in the far southern CWA. This
update included a slight reduction of PoPs across much of the
north due to the expansive cirrus shield generated by earlier
gulf coast convection. This could possibly lead to a wholesale
reduction of overall CI due to the 90 degree convective
temperature required for this afternoon. However, we will keep the
area in the scattered to likely range due to the cold temps aloft
and the slight organizational tendency thanks to the upper level
feature just to our west. It is also safe to say that the weak
surface boundary south will aid in the current ongoing activity as
well as the likelihood to continue into the afternoon and evening
hours.

17/KLAWS

Previous short-term discussion:
/Updated at 0355 AM CDT Thu Aug 20 2020/

Today through Friday.

Satellite imagery shows an upper low circulation over southern
Louisiana with an inverted trof extending northeast into north
Alabama. Overnight convection that produced very heavy rainfall
along the I-85 corridor formed along a low level convergence
boundary. A repeat scenario not likely today as low level flow
becomes more uniform from the southeast. Difficult to pinpoint which
areas will see best coverage of storms today, and broad brushed area
with categorical rain chances. Showers and storms will likely
develop along the Gulf coast this morning where low level
convergence will be highest, with convection spreading northward
into central Alabama during the day. The closed upper low will
generate colder 500mb temps today with values forecast to range from
-9 Celsius northeast Alabama to -11 southwest Alabama. This will
create enough instability aloft for a marginal risk of severe storms
this afternoon and early evening, mainly along and south of I-59.
Risk is limited by cooler daytime temperatures and increasing
moisture aloft, reducing downdraft potential. Similar conditions on
Friday as the cold core upper low lifts northeast into eastern
Mississippi, and will mention a marginal risk for severe storms. As
upper low approaches the state line on Friday, deeper moisture and
better lift will also shift eastward, and better coverage of storms
may be more along and east of I-65.

58/rose

.LONG TERM...
/Updated at 0243 PM CDT Thu Aug 20 2020/

Forecast conditions remain on track for the majority of the extended
period as persistent troughing over the MS Valley gives way to the
Bermuda High this weekend. Saturday through Sunday, maintained
highest PoPs in the eastern half of the forecast area where the
better combination of moisture and forcing will align downstream of
the trough before it ejects towards the northeastern CONUS. Winds
become southeasterly on Monday as the Atlantic ridge begins
building across the Deep South. Any convection through the first
half of the week will be driven by diurnal factors while our
attention turns to the tropics by late Tuesday.

At this time, the National Hurricane Center is issuing advisories on
TD13 east of the Leeward Islands and newly developed TD14 in the
Central Caribbean. Both systems are currently forecast to track
around the base of the Bermuda High and venture towards the Gulf of
Mexico over the next several days with TD13 nearing the southern
Florida Peninsula then eastern Gulf as a hurricane by
Monday/Tuesday. There is still uncertainty regarding the long range
track of these systems and potential impacts to Central AL, but it
is urged to stay up to date on our latest forecasts and tropical
advisories from the NHC, particularly concerning TD13. More details
will be resolved over the next 24 to 48 hours.

86

&&

.AVIATION...
18Z TAF Discussion.

The combination of an upper trough to our west along with a
weak surface boundary across south Alabama will dictate much of
the next 24 hour forecast. The surface boundary is already
generating intense convection near MGM and TOI, and secondary
showers and thunderstorms in the southeast CWA are likely through
the remainder of the afternoon and evening hours. Additional
storms may form further north later in the period due to influence
of the upper feature, however, the expansive cirrus shield may limit
the coverage.

17/KLAWS

&&

.FIRE WEATHER...

Scattered to numerous showers and thunderstorms are expected for
the next couple of days, primarily in the afternoon and evening
hours. More isolated showers and thunderstorms are expected on
Saturday followed by a developing pattern with scattered showers
and storms across the south and east into early next week.
Overall, minimum relative humidity values are expected to remain
above ~50% for the next several days with winds out of the south
and southeast through the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     68  84  66  86  66 /  60  80  60  60  20
Anniston    69  85  68  86  68 /  60  80  60  70  30
Birmingham  70  85  69  86  68 /  60  80  50  60  20
Tuscaloosa  71  86  68  87  69 /  50  80  40  50  10
Calera      70  84  67  86  68 /  60  80  50  60  20
Auburn      70  84  68  83  68 /  70  80  50  60  30
Montgomery  71  87  69  87  69 /  60  80  40  60  30
Troy        71  87  69  85  69 /  80  80  40  60  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES/...
None.

&&
Hazardous weather outlook, Aug 20, 3:51 AM CDT, 14 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
351 AM CDT Thu Aug 20 2020

ALZ011>015-017>050-211200-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
351 AM CDT Thu Aug 20 2020

This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.

.DAY ONE...Outlook through Tonight.

Strong to severe thunderstorms are possible this afternoon and
evening, mainly along and southeast of a line from Aliceville, to
Jasper, to Gadsden. Damaging wind gusts up to 60 mph and hail up to
quarter size are the main hazards.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong to severe thunderstorms are possible Friday afternoon and
evening. Damaging wind gusts up to 60 mph and hail up to quarter size
are possible.

.SPOTTER INFORMATION STATEMENT...

Activation of storm spotters and emergency management may be needed
this afternoon and evening, and again on Friday. Please follow all
local, state, and CDC guidelines in regards to travel.

In the hours before

Special weather statement, Aug 20, 3:40 PM CDT, 2 hours 49 minutes before
Special Weather Statement
National Weather Service Birmingham AL
340 PM CDT Thu Aug 20 2020

ALZ030>032-039-202115-
Greene AL-Hale AL-Sumter AL-Marengo AL-
340 PM CDT Thu Aug 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL MARENGO...
SOUTHEASTERN GREENE...SOUTHWESTERN HALE AND EAST CENTRAL SUMTER
COUNTIES UNTIL 415 PM CDT...

At 340 PM CDT, Doppler radar was tracking a strong thunderstorm near
Arcola, or near Demopolis, moving southwest at 5 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Demopolis, Forkland, Duffys Bend, Arcola, Belmont, Birdine, Demopolis
Lock And Dam and McDowell.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3270 8774 3258 8765 3244 8788 3262 8799
TIME...MOT...LOC 2040Z 060DEG 6KT 3260 8781

89^GSatterwhite
Special weather statement, Aug 20, 3:58 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Birmingham AL
358 PM CDT Thu Aug 20 2020

ALZ034-202130-
Bibb AL-
358 PM CDT Thu Aug 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIBB COUNTY UNTIL
430 PM CDT...

At 358 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ashby, or 8 miles southwest of Montevallo, moving west at 10 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Brierfield Ironworks Park, Ashby and Six Mile.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3304 8690 3296 8689 3292 8700 3300 8706
      3306 8699
TIME...MOT...LOC 2058Z 092DEG 7KT 3300 8695

89^GSatterwhite
Special weather statement, Aug 20, 5:26 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Birmingham AL
526 PM CDT Thu Aug 20 2020

ALZ017-202300-
Blount AL-
526 PM CDT Thu Aug 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BLOUNT COUNTY UNTIL
600 PM CDT...

At 526 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rosa, or near Oneonta, moving west at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Oneonta, Cleveland, Susan Moore, Fairview, Nectar, Rosa, Easley and
Hendrix.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3404 8639 3392 8645 3397 8663 3410 8652
TIME...MOT...LOC 2226Z 108DEG 9KT 3401 8650

89^GSatterwhite
Special weather statement, Aug 20, 5:38 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Birmingham AL
538 PM CDT Thu Aug 20 2020

ALZ032>034-202315-
Hale AL-Bibb AL-Perry AL-
538 PM CDT Thu Aug 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PERRY...HALE AND
SOUTHWESTERN BIBB COUNTIES UNTIL 615 PM CDT...

At 538 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mertz to 6 miles east of Arcola. Movement
was north at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Greensboro, Newbern, Arcola, Greensboro Municipal Airport, Low Gap,
Mertz, Morgan Springs, Harper Hill, Wateroak, Cedarville, Laneville
and Phipps.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3264 8780 3264 8775 3266 8775 3265 8777
      3265 8779 3301 8750 3301 8735 3294 8726
      3248 8760 3248 8767 3256 8780 3256 8779
      3258 8778 3257 8776 3259 8774 3261 8775
      3261 8779 3263 8781
TIME...MOT...LOC 2238Z 165DEG 22KT 3294 8733 3255 8765

89^GSatterwhite
Special weather statement, Aug 20, 6:10 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Birmingham AL
610 PM CDT Thu Aug 20 2020

ALZ018-202345-
Etowah AL-
610 PM CDT Thu Aug 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ETOWAH COUNTY UNTIL
645 PM CDT...

At 610 PM CDT, Doppler radar was tracking a strong thunderstorm near
Noccalula Falls, or near Gadsden, moving west at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Gadsden, Attalla, Glencoe, Reece City, Tabor Road, Gadsden Mall,
Noccalula Falls, Gadsden Steam Plant, Big Wills Creek, Crudup,
Keener, Rockledge, Black Creek, Gadsden Water Works and Wilsonia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3397 8592 3400 8616 3419 8610 3420 8584
TIME...MOT...LOC 2310Z 103DEG 9KT 3406 8598

89^GSatterwhite
Special weather statement, Aug 20, 6:24 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Birmingham AL
624 PM CDT Thu Aug 20 2020

ALZ018-210000-
Etowah AL-
624 PM CDT Thu Aug 20 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ETOWAH COUNTY UNTIL
700 PM CDT...

At 624 PM CDT, Doppler radar was tracking a strong thunderstorm near
Aurora, or near Attalla, moving northwest at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Boaz, Sardis City, Altoona, Walnut Grove, Aurora, Howelton,
Mountainboro and Gallant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3419 8609 3400 8617 3399 8622 3402 8633
      3405 8633 3410 8630 3418 8619 3419 8617
TIME...MOT...LOC 2324Z 113DEG 7KT 3407 8616

89^GSatterwhite

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 7:47 PM CDTSpecial Weather StatementBMXCoosa43 min
Aug 19, 7:56 PM CDTSpecial Weather StatementBMXElmore34 min
Aug 19, 8:05 PM CDTAreal Flood AdvisoryBMXChambers, Randolph115 min
Aug 19, 8:31 PM CDTSpecial Weather StatementBMXElmore44 min
Aug 19, 8:34 PM CDTSpecial Weather StatementBMXTallapoosa26 min
Aug 19, 8:45 PM CDTFlash Flood WarningBMXChambers, Randolph3 hr
Aug 19, 8:52 PM CDTSpecial Weather StatementBMXTallapoosa38 min
Aug 19, 9:14 PM CDTAreal Flood AdvisoryBMXElmore3 hr
Aug 19, 9:20 PM CDTSpecial Weather StatementBMXMontgomery40 min
Aug 19, 9:23 PM CDTFlash Flood WarningBMXElmore3 hr
Aug 19, 9:38 PM CDTSevere Thunderstorm WarningBMXElmore, Montgomery37 min
Aug 19, 9:43 PM CDTAreal Flood AdvisoryBMXElmore, Montgomery2 hr
Aug 19, 10:01 PM CDTAreal Flood AdvisoryBMXCoosa, Tallapoosa2 hr
Aug 19, 10:05 PM CDTFlash Flood WarningBMXElmore, Montgomery3 hr
Aug 20, 10:35 AM CDTSpecial Weather StatementBMXPike40 min
Aug 20, 10:48 AM CDTSpecial Weather StatementBMXBarbour42 min
Aug 20, 11:15 AM CDTSpecial Weather StatementBMXBullock45 min
Aug 20, 11:52 AM CDTSpecial Weather StatementBMXBarbour23 min
Aug 20, 1:19 PM CDTSpecial Weather StatementBMXElmore41 min
Aug 20, 1:40 PM CDTSpecial Weather StatementBMXMontgomery35 min
Aug 20, 3:40 PM CDTSpecial Weather StatementBMXHale35 min
Aug 20, 3:58 PM CDTSpecial Weather StatementBMXBibb32 min
Aug 20, 5:26 PM CDTSpecial Weather StatementBMXBlount34 min
Aug 20, 5:38 PM CDTSpecial Weather StatementBMXHale37 min
Aug 20, 6:10 PM CDTSpecial Weather StatementBMXEtowah35 min
Aug 20, 6:24 PM CDTSpecial Weather StatementBMXEtowah36 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.